?

Log in

No account? Create an account
May. 14th, 2006 @ 04:48 pm I am really fucked up right now
I'm so poor, I can't afford Lexapro any more, I tapered myself off as best I can by cutting pills, but I'm really starting to wig out. I'm very dizzy and I feel more 'awake' when I'm asleep. My dreams feel more real than reality. I feel like I may wake up at any moment.

I can't focus, nor can I type well. I'm glad I ran out AFTER my finals, I would have failed everything if I was like this during them.

I'm also getting trembles, shakes. I really really don't feel right. I hope to god this stops, there's no way I can get more lexapro, my prescriptions are out.
About this Entry
Pathiaicon
[User Picture Icon]
From:ilthuain
Date:May 14th, 2006 09:25 pm (UTC)
(Permanent Link)
'kay, first thing's first, what was your dosage and how long did you take it?

Lexapro withdrawal is a goddamn bitch. This will be little consolation while you're going through this, but remember that it will all eventually end and you will feel better. For most people the worst is over within a week, and it'll likely clear within 15 days.

DO NOT self medicate to help the symptoms, for that way lies madness. Combining the maelstrom of neurochemistry you're experiencing right now with even more chaos won't get you any closer to calm, it's just adding more spice to the chili. Take it easy if you can.
[User Picture Icon]
From:pathia
Date:May 14th, 2006 11:29 pm (UTC)
(Permanent Link)
10mg for about 9months.
[User Picture Icon]
From:ilthuain
Date:May 16th, 2006 08:41 am (UTC)
(Permanent Link)
That's good news. It shouldn't take much longer for the ugly to wear off.
[User Picture Icon]
From:pathia
Date:May 16th, 2006 08:42 am (UTC)
(Permanent Link)
I hope so, I seriously would label myself as clinically insane if episodes like the last two nights continue.
From:(Anonymous)
Date:May 14th, 2006 09:29 pm (UTC)
(Permanent Link)
Anti-depressants are hard to come off of - really systemic. Drink more water, meditate, and try dark chocolate. Definitely a time to be around as many people as possible. Best wishes to you.
[User Picture Icon]
From:soaranth
Date:May 14th, 2006 10:42 pm (UTC)
(Permanent Link)
Dare I ask how much it costs?
[User Picture Icon]
From:shadowfox24
Date:May 14th, 2006 10:59 pm (UTC)
(Permanent Link)
I felt more and deeper depression on Zoloft than I ever felt off it.
[User Picture Icon]
From:jonesybunny
Date:May 14th, 2006 11:04 pm (UTC)
(Permanent Link)
I hope it stops...maybe you can learn to suprass it somehow?

Never used antidepressants so I wouldn't know.
From:kyhwana
Date:May 15th, 2006 03:50 am (UTC)
(Permanent Link)
You can't really _supress_ anti-depressants via will power. Just doesn't work that way.
[User Picture Icon]
From:jonesybunny
Date:May 15th, 2006 08:57 am (UTC)
(Permanent Link)
Thanks, shows how much I know. Glad I never had to use that stuff, though.
[User Picture Icon]
From:twentythoughts
Date:May 14th, 2006 11:21 pm (UTC)
(Permanent Link)
Erk. Hope you get over it quickly... Doesn't sound like fun, that. Still, if what I'm reading here is right, then at least it won't last forever.
[User Picture Icon]
From:nviiibrown
Date:May 14th, 2006 11:44 pm (UTC)
(Permanent Link)
Were these red pills or blue pills?
[User Picture Icon]
From:talesin
Date:May 15th, 2006 12:31 am (UTC)
(Permanent Link)
Not much I can say, aside from <3. :3
[User Picture Icon]
From:glashund
Date:May 15th, 2006 04:32 am (UTC)
(Permanent Link)
Ergh. I've had enough horror stories drummed into my head about what happens if you suddenly stop taking my anti-dep of choice (Effexor) to imagine a bit of what's hitting you. Hang in there, and I hope the larger circumstances turn around for you soon.
[User Picture Icon]
From:tyrc
Date:May 15th, 2006 11:40 am (UTC)
(Permanent Link)
*eek* Sideeffexzorr.
[User Picture Icon]
From:ionotter
Date:May 15th, 2006 04:41 am (UTC)

Are you back in Norfolk?

(Permanent Link)
If so, gimme a call. I'll do what I can to help. *HUGS*
[User Picture Icon]
From:prickvixen
Date:May 15th, 2006 06:30 am (UTC)
(Permanent Link)
*sighs and hugs*
From:bentboi25
Date:May 15th, 2006 07:36 am (UTC)
(Permanent Link)
ah fuck i can't remember your location exactly but i can't afford my lexapro either. so i use a free clinic. but google "mental health association" and your city. most cities in va have them. they give free meds if u can't afford it.
[User Picture Icon]
From:azraile
Date:May 15th, 2006 12:59 pm (UTC)
(Permanent Link)
*hugs and pets* ick poor dragons
[User Picture Icon]
From:chipuni
Date:May 16th, 2006 03:01 am (UTC)
(Permanent Link)
As someone who has gotten off anti-depressants... (Then, later, I got back on different ones. Oh, joy. The funny thing is that the least addictive habit-forming one is Adderall. I hardly notice if I'm off that one.)

There are two ways to go off: either cold turkey, or tapering.

Cold turkey is the faster way. It also sucks royally. I wasn't able to quit cold turkey. If you can, you're much, much stronger than I am. A friend of mine did it by going far, far away from civilization with a backpack, a tent, and four weeks of food and water. Then doing an awful lot of screaming.

I'm weak. I got off it by tapering. I made a schedule, then did:
6 pills the first week,
5 pills the second week,
4 pills the third week,
...
1 pill the sixth week.

This worked for me. If you want, I'll recreate the schedule that I used.

You can do it, Pathia. If there's anything I can do for you, just ask. You can reach me at my livejournal user name at hypersurf dot cmm... coom... darn, my typing sucks. (Or maybe I'm keeping my address from spambots.)

Be well.
[User Picture Icon]
From:marchenland
Date:August 23rd, 2006 03:19 am (UTC)
(Permanent Link)
I tried going off Lexapro because I felt like I was treating a symptom or the world being an awful place, rather than a real problem of mine.

While I didn't have nightmares, the shakes and dizzy spells were crazy-making. I ended up going back on. Simply put, my insurance is good, and wanting to kill myself is bad. I still question why *I* am on anti-depressants when the world is, itself, a depresisng place and I think it's normal to be depressed about it, I just couldn't make it through the withdrawals.

Did you come off it for good?

(PS: I found you while poking around interests. Sorry to be so weird.)
[User Picture Icon]
From:pathia
Date:August 23rd, 2006 04:27 am (UTC)
(Permanent Link)
Nah, I'm still stuck on the damn stuff. However, I've managed to ween myself down to about 5mg a day, so hopefully I can like cut the pills a second time and do 2.5 and then just let it go away.

I went on lexapro before my estrogen, and I think many of the problems that I had with anxiety (why I was on lexapro) are gone now with the estrogen, however I'm addicted to the lexapro. Wee!
[User Picture Icon]
From:marchenland
Date:August 23rd, 2006 04:30 am (UTC)
(Permanent Link)
Ugh. I'm still on 20mg. Of course, I produce all the estrogen I need and more, so I don't know if that makes me crazier. Heh.

I never had major anxiety issues until I tried to go off the Lexapro. I still don't think it's a good fit for me, but it seems to better than nothing, so I give it the benefit of the doubt.
[User Picture Icon]
From:pathia
Date:August 23rd, 2006 04:29 am (UTC)
(Permanent Link)
Oh, I added you so if you wanted to poke at any of my other entries, many are locked due to being attacked by the various emo-mocking squads a few years ago.
[User Picture Icon]
From:marchenland
Date:August 23rd, 2006 04:36 am (UTC)
(Permanent Link)
Oh, thanks. Added you, too, but I'm on a weird "I am never posting to LJ again" kick, which of course means I've been posting a little more after a month's gap. I'm not very interesting, just very, very ranty.

We are the only two people with "androgen insensitivity," listed as an interest.
[User Picture Icon]
From:pathia
Date:August 23rd, 2006 06:47 am (UTC)
(Permanent Link)
Wow, you'd think at least a few others would list that!

I only list it because it's one thing my ob/gyn postulated that I could have (mild form of it). Since one of my karyotypes came back normal XY.

Or I may just have some sort of estrogen sensitivity. My estrogen level is only like 100ng she wants it 250ng or so, but I'm developing like some sort of weed even on this low dose, so something about me is weird. I haven't bothered with any more tests, just too damned expensive and my liver isn't exploding and I seem healthy so...no reason!